Access

You are not currently logged in.

Access JSTOR through your library or other institution:

login

Log in through your institution.

Journal Article

The Three Sigma Rule

Friedrich Pukelsheim
The American Statistician
Vol. 48, No. 2 (May, 1994), pp. 88-91
DOI: 10.2307/2684253
Stable URL: http://www.jstor.org/stable/2684253
Page Count: 4
Were these topics helpful?
See somethings inaccurate? Let us know!

Select the topics that are inaccurate.

Cancel
  • Download ($14.00)
  • Add to My Lists
  • Cite this Item
The Three Sigma Rule
Preview not available

Abstract

For random variables with a unimodal Lebesgue density, the 3σ rule is proved by elementary calculus. It emerges as a special case of the Vysochanskiĭ-Petunin inequality, which in turn is based on the Gauss inequality.

Page Thumbnails

  • Thumbnail: Page 
88
    88
  • Thumbnail: Page 
89
    89
  • Thumbnail: Page 
90
    90
  • Thumbnail: Page 
91
    91